MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The following was received from the rep 12th july : ¿according to doctor (b)(6) statement on complain form, the piece was already damaged inside after opening the seal pack.He noticed the damaged piece while he was about to insert into the scope.And fourthly he didnt find any broken knob inside the pack also.¿ 1 x echo-hd-19-a was returned to cirl for evaluation.On evaluation of the used device returned, it was noted that the stylet was in place.There was no needle exposure.The thumbscrew of the brass insert of the sheath adjuster was not returned.There were markings visible on the inner handle from the needle and sheath adjuster.There are marks from the brass insert are evident, it appears the device has been used.The customer complaint was confirmed as the plastic of the sheath adjuster that holds the brass insert in place was displaced.Complaint is confirmed as the failure was verified in the laboratory.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, advises the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Product found damaged after opening the packet.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6909940
Report Number3001845648-2017-00421
Device Sequence Number711526
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)190905(10)C1269549
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52012
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/02/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2017
Initial Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1